Alert archive / Indiana / Snow Advisories in 2008

Snow Advisory 2, NWS Northern Indiana

February 28, 20084 counties in Michigan; 6 counties in Ohio; 9 counties in Indiana

NWS Northern Indiana issued this snow advisory at Feb 28, 2008, 10:25 PM EST for 4 counties in Michigan; 6 counties in Ohio; 9 counties in Indiana. It took effect at Feb 29, 2008, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 10:25 PM EST (03:25 UTC)
In effect from
Feb 29, 2008, 1:00 AM EST
Expired
Feb 29, 2008, 12:00 PM EST
In force
11 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIWX 290325
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EST THU FEB 28 2008

...A WINTRY MIX IS EXPECTED OVERNIGHT INTO FRIDAY MORNING...

.SNOW WILL SPREAD OVER THE AREA TONIGHT. THE SNOW WILL MIX WITH
FREEZING RAIN MAINLY SOUTH OF HIGHWAY 30. SNOWFALL ACCUMULATIONS
WILL RANGE FROM 2 TO 4 INCHES OVER LOWER MICHIGAN TO AROUND AN INCH
SOUTH FROM MARION TO PORTLAND. ICE ACCUMULATION SHOULD BE A TENTH
OF AN INCH OR LESS...BUT ROADS MAY BECOME EXTREMELY SLIPPERY WITH
A THIN COAT OF ICE ON THE SURFACE.

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
291130-
/O.NEW.KIWX.SN.Y.0002.080229T0600Z-080229T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA
1025 PM EST THU FEB 28 2008 /925 PM CST THU FEB 28 2008/

...SNOW ADVISORY IN EFFECT UNTIL 12 PM EST /11 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST /11 AM CST/
FRIDAY. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

INZ013-015-020-022>027-032>034-OHZ024-025-291130-
/O.NEW.KIWX.WW.Y.0015.080229T0600Z-080229T1700Z/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
1025 PM EST THU FEB 28 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST
FRIDAY. 

SNOW WILL DEVELOP OVERNIGHT AND MIX WITH FREEZING RAIN ESPECIALLY
SOUTH OF HIGHWAY 30. SNOW ACCUMULATIONS SHOULD BE UP TO 2 INCHES.
ICE ACCUMULATION SHOULD BE A TENTH OF AN INCH OR LESS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. JUST A LIGHT COATING OF ICE ON THE ROADS WILL CAUSE
EXTREMELY SLIPPERY CONDITIONS.

$$

SKIPPER
3 follow-up statements
000 
WWUS43 KIWX 290957
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EST FRI FEB 29 2008

...SNOW WILL PERSIST EARLY TODAY...WITH A WINTRY MIX POSSIBLE IN
THE SOUTH...

.SNOW WILL CONTINUE TO SPREAD OVER THE AREA EARLY TODAY. THE SNOW
MAY MIX WITH FREEZING RAIN SOUTH OF HIGHWAY 30. SNOWFALL
ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES OVER LOWER MICHIGAN TO
AROUND AN INCH SOUTH FROM MARION TO PORTLAND. ANY ICE ACCUMULATION
WILL BE LESS THAN A TENTH OF AN INCH. ROADS WILL BE EXTREMELY
SLIPPERY.

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
291700-
/O.CON.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA
457 AM EST FRI FEB 29 2008 /357 AM CST FRI FEB 29 2008/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

INZ013-015-020-022>027-032>034-OHZ024-025-291700-
/O.CON.KIWX.WW.Y.0015.000000T0000Z-080229T1700Z/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
457 AM EST FRI FEB 29 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

SNOW WILL ACCUMULATE 1 TO 3 INCHES EARLY TODAY. THE SNOW MAY MIX
WITH FREEZING RAIN SOUTH OF HIGHWAY 30. ICE ACCUMULATION WILL BE
LESS A TENTH OF AN INCH OR LESS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. JUST A LIGHT COATING OF ICE ON THE ROADS WILL CAUSE
EXTREMELY SLIPPERY CONDITIONS.

$$
000 
WWUS43 KIWX 291422
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 AM EST FRI FEB 29 2008

...LIGHT SNOW ACCUMULATIONS THROUGH MIDDAY...

.A BROKEN AREA OF SNOW WILL CONTINUE ACROSS THE REGION THIS
MORNING...AND POSSIBLY MIX WITH RAIN BY LATE MORNING  BEFORE
TAPERING OFF LATER THIS AFTERNOON. WARMER AIR IS STARTING TO SURGE
NORTH INTO THE REGION PUSHING TEMPERATURES INTO THE MID 30S ACROSS
THE SOUTHERN ADVISORY AREA PROMPTING THE CANCELLATION OF THE
ADVISORY AS ACCUMULATIONS OF ICE WILL NOT BE POSSIBLE AND SNOWFALL
AMOUNTS WOULD BE VERY LIGHT.

INZ013-015-020-022>027-032>034-OHZ024-025-291530-
/O.CAN.KIWX.WW.Y.0015.000000T0000Z-080229T1700Z/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
922 AM EST FRI FEB 29 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE MID 30S WITH SNOW POSSIBLY
MIXING WITH RAIN THROUGH THE REST OF THE MORNING AND EARLY
AFTERNOON. TRAVEL CONDITIONS SHOULD CONTINUE TO IMPROVE THIS
MORNING.

$$

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
291700-
/O.CON.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA
922 AM EST FRI FEB 29 2008 /822 AM CST FRI FEB 29 2008/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON. SLIGHTLY
WARMER AIR IS MOVING RAPIDLY NORTH...AND MAY PRODUCE A MIX OF SNOW
AND RAIN TOWARDS NOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIWX 291656
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 AM EST FRI FEB 29 2008

...TEMPERATURES WARMING WITH SNOW COMING TO A END...

.WARMER AIR IS WILL CONTINUE TO SURGE NORTH INTO THE REGION THIS
EARLY AFTERNOON. TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS
THE ENTIRE REGION OUTSIDE OF THE HILLSDALE MICHIGAN AREA...AND
WITH SNOW ENDING WITHIN THE NEXT FEW HOURS ADDITIONAL PROBLEMS DUE
TO THE WINTRY PRECIPITATION ARE NOT EXPECTED.

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
291800-
/O.EXP.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA
1156 AM EST FRI FEB 29 2008 /1056 AM CST FRI FEB 29 2008/

...SNOW ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY...

THE SNOW ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY. 

SNOWFALL WILL CONTINUE ACROSS PORTIONS OF THE ADVISORY AREA...AND
OCCASIONALLY MIX WITH RAIN...ANY ADDITIONAL ACCUMULATIONS WILL BE
LIGHT...THEREFORE THE ADVISORY WILL NOT BE EXTENDED AND WILL BE
ALLOWED TO EXPIRE. ALSO...TEMPERATURES HAVE WARMED INTO THE MIDDLE
30S WITH MODERATE SOUTHERLY OR SOUTHWESTERLY FLOW ALLOWING FOR
TRAVEL CONDITIONS TO CONTINUE TO IMPROVE THIS AFTERNOON.

$$
SCHOTT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this snow advisory went out at Feb 28, 3:04 PM EST, 7 hours 21 minutes earlier.

Area forecast discussion, Feb 28, 3:04 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EST THU FEB 28 2008

.SHORT TERM (TONIGHT THROUGH FRIDAY AFTERNOON)...

INTERESTING CLIPPER SYSTEM THIS PERIOD...SOME COMPLEXITIES DEALING
WITH THERMAL PROFILE AND AMOUNT OF WARM AIR THAT WILL SURGE NORTH
AHEAD OF THE SYSTEM...SOME DISAGREEMENT IN THESE RESPECTS AMONG THE
SHORT TERM MODELS. NAM12 IS VERY SLIGHTLY SLOWER WITH THE ONSET OF
PRECIP...AND SHOWS A BIT MORE WARMING WITH A STRONGER LOW LEVEL JET
WITH A BIT MORE SOUTHERN COMPONENT AS THE LOW TRAVELS A BIT MORE TO
THE NORTH OF THE AREA. AS COMPARED TO THE GFS...WHICH DID
INITIALIZED SLIGHTLY BETTER...IT IS PAINTING MUCH MORE QPF ACROSS
THE REGION...TAKES THE LOW MORE TO THE SOUTH PRODUCING MORE OF A
WESTERLY COMPONENT TO THE WINDS ALLOW FOR A COLDER SOUNDING. BUT THE
GFS IS A SLIGHT OUTLIER BY 18Z FRIDAY OR 00Z SATURDAY WITH RESPECT
TO THE POSITION OF THE LOW. WILL TREND SLIGHTLY TOWARDS THE NAM12
FOR A FINAL SOLUTION WITH RESPECT TO THE THERMAL PROFILE...THROUGH
EXPERIENCE ALOT OF TIMES THE WAA/LOW LEVEL JET GETS UNDERPLAYED SOME
AND WITH MARGINAL FORECAST SOUNDING IN BUFKIT AT THIS TIME AFTER
12-15Z THE CHCS FOR A MIX WITH RAIN SOUTH OF THE MICHIGAN BORDER ARE
LOOKING SOMEWHAT BETTER. THE WARMER AIR WILL ALSO LOWER
RATIOS...WITH A LIKELY 8 OR 10 TO 1. ALSO...USING THE LOGIC OF A
SLIGHTLY STRONGER LOW LEVEL JET...MODEST INCREASES IN BOTH TIMING
AND AMOUNT OF THE MOISTURE TRANSPORT CAN BE EXPECTED.

SFC HIGH WILL CONTINUE TO PUSH EAST ACROSS THE APP MNTS THIS
EVENING. SFC LOW CURRENTLY IN THE DAKOTAS WILL DROP ESE INTO THE
GREAT LAKES OVERNIGHT. INCREASING CLOUDS OVERNIGHT WITH FALLING
CIGS FROM THE HIGHER LEVELS TO LOWER AS THE ATMS MOISTENS. WINDS AT
THE SFC WILL BACK TO THE SOUTHEAST TONIGHT AS THE SFC LOW WEAKENS
ACROSS THE DAKOTAS INTO MINNESOTA AND A SFC LOW DEEPENS IN
SOUTHWEST ONTARIO. LOW LEVEL WINDS AT 850 AND 925MB WILL INCREASE
FROM THE SOUTH...ESPECIALLY AFTER 06Z. 925MB TEMPS NEAR -8 TO -10C
WILL WARM TO -4 TO -6 BY 06Z FRIDAY. OVERNIGHT LOWS MAY BE JUST A
FEW HOURS AFTER SUNSET WITH GRADUAL WAA STEADYING AND SLOWLY RISING
THE TEMPS THROUGH THE OVERNIGHT. PRECIP WILL PUSH INTO THE REGION
FROM THE WEST JUST BEFORE OR AROUND MIDNIGHT...DECENT ISENT LIFT
FOUND IN THE 285-295K SFC. PROFILES SUGGEST THE PRECIP TO BE ALL
SNOW THROUGH DAYBREAK...1-2 INCHES BEFORE 12Z WILL BE LIKELY. THE
BEST FORCING LOOKS TO BE THROUGH THE REGION AROUND 09-12Z
TIMEFRAME...WITH A POSSIBLE SECONDARY MAX OF FORCING AROUND 15-18Z.
AS THE WARMER AIR PUSHES NORTH AHEAD OF THE SYSTEM A WARM LAYER
ALOFT MAY DEVELOP AND START TO TRANSITION TO RAIN FROM THE SOUTH TO
NORTH THROUGH THE MORNING HOURS...THE TRANSITION ENDING NEAR THE
MICHIGAN STATE LINE MOST LIKELY. ANOTHER INCH OR TWO OF SNOW WOULD
BE POSSIBLE WHERE THE RAIN HOLDS OFF. TEMPS WILL CLIMB JUST ABOVE
FREEZING ACROSS THE ENTIRE FORECAST AREA BY LATE MORNING OR EARLY
AFTERNOON. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST DURING
THE MORNING INTO THE AFTERNOON. AS THE SYSTEM STARTS TO DEPART THE
REGION DURING THE AFTERNOON THE PRECIP CHCS WILL TAPER OFF.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...
FCST PERIOD BEGINS WITH CHANCE FOR SOME LINGERING LAKE EFFECT SHSN
AS CLIPPER SYSTEM EXITS THE GREAT LAKES REGION. HIGH PRESSURE THEN
MOVES INTO TN VALLEY ON SATURDAY ALLOWING SFC RIDGING TO BUILD INTO
THE AREA WHICH SHOULD PROVIDE FOR A PRETTY DECENT DAY WITH SOME
SUNSHINE AND TEMPS IN THE MID 30S. UPPER LEVEL RIDGE THEN MOVES OVER
THE REGION BY 12Z SUNDAY AND SOUTHERLY FLOW DEVELOPS ON BACK SIDE OF
SFC HIGH RESULTING IN GOOD WAA WITH 850MB TEMPS WARMING 10-15C FROM
SATURDAY THROUGH SUNDAY. EXPECT AREA OF MID LEVEL CLOUDS TO
ACCOMPANY WAA...BUT ATTM NO SUFFICIENT FORCING TO REALLY INDICATE
MUCH OF A CHANCE OF SEEING ANY PRECIP WITH THIS FEATURE SO WILL
ADJUST CURRENT GRIDS TO DRY FCST THROUGH 00Z MON. THIS SETS THE
STAGE FOR NEXT MAJOR STORM SYSTEM TO MOVE INTO THE AREA. THIS
SYSTEM WILL INITIALLY MOVE QUICKLY ALONG THE US/CANADIAN BORDER
THIS WEEKEND IN FASTER NORTHERN STREAM...WHICH WILL DRAG COLD FRONT
ASSOCIATED WITH THIS SYSTEM INTO THE AREA SUNDAY NIGHT INTO
MONDAY. HOWEVER...AS SYSTEM CROSSES THE ROCKIES...MODELS INDICATING
SOME OF THE ENERGY WILL DIVERT INTO SOUTHERN STREAM...ALLOWING
UPPER TROUGH TO RAPIDLY DEEPEN AND CLOSE OFF RESULTING IN RAPID
INTENSIFICATION AT SFC...QUICKLY GOING FROM FRONTAL WAVE TO DEEP
SFC LOW OVER TN VALLEY BY TUESDAY. ECMWF COMING MORE INTO LINE WITH
GFS ON THIS SOLN...BRINGING SFC LOW UP THROUGH OH VALLEY TUESDAY
WHICH WOULD PLACE OUR AREA IN POTENTIAL SNOW EVENT. WILL BE
INTERESTING TO MONITOR LATER FCST TRENDS AS MODELS HAVE TENDED TO
WORK SOLN FURTHER WEST IN SUCCESSIVE RUNS WITH SIMILAR PATTERN THIS
WINTER. FOR NOW WILL EXTEND PRECIP CHANCES WITH THIS SYSTEM BY
ADDING IN CHANCE FOR SNOW TUESDAY NIGHT. BELIEVE KEEPING MENTION OF
MIXED PRECIP MONDAY NIGHT AND TUESDAY GOOD IDEA...IF RAPID DEEPENING
ADVERTISED BY MODELS IS REALIZED COULD SEE GOOD OVERRUNNING OF WARM
AIR INITIALLY INTO THE REGION. WILL KEEP WITH DRY FCST ON WEDNESDAY
BEFORE NEXT SYSTEM MOVES INTO REGION ON THU...WOULD NORMALLY KEEP
DAY 7 DRY WHEN AVERAGE OF GFS MEMBERS NEAR CLIMATOLOGY ON POPS
THURSDAY...BUT WITH THIS PATTERN AND GIVEN SBN AND FWA HAVE HAD ONLY
3 DAYS OF ZERO PRECIP THIS MONTH...THINKING BETTER BET IS TO GO
AHEAD AND ADD SMALL CHANCE.

&&

.AVIATION (18Z TAFS)...

VFR CONDITIONS WITH SOUTHERLY OR SOUTHWESTERLY WINDS TO START
THE PERIOD ACROSS THE REGION WITH LITTLE CHANGE UNTIL AFTER 06-08Z
TONIGHT. A QUICK HITTING CLIPPER SYSTEM WILL DRIVE THROUGH THE
GREAT LAKES OVERNIGHT INTO LATE FRIDAY MORNING OR EARLY
AFTERNOON...WORSENING CONDITIONS INTO MVFR OR IFR THROUGH THE
MORNING HOURS. LOW CLOUDS WITH SNOW REDUCING VSBYS WILL BE THE
MAIN CONCERN...2SM AND CIGS NEAR 1.5-2.0 K FT WILL BE LIKELY THRU
THE 15-16Z TIMEFRAME WHERE IT IS POSSIBLE THAT THE SN MAY BECOME
MIXED WITH RN AND ALLOW SLIGHTLY BETTER VSBYS...BUT CIGS WILL
REMAIN FAIRLY LOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SCHOTT
LONG TERM...LOGSDON
Hazardous weather outlook, Feb 28, 5:12 AM EST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST THU FEB 28 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
512 AM EST THU FEB 28 2008 /412 AM CST THU FEB 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT WITH UP TO 2
INCHES BY DAYBREAK.

FLOODING OF THE KANKAKEE RIVER WILL PERSIST...ESPECIALLY NEAR
DAVIS ROUTE 30.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL END FRIDAY...WITH 2 TO 4 INCHES OF TOTAL ACCUMULATION.
SOME TRAVEL IMPACTS ARE POSSIBLE.

LOCAL RIVER FLOODING WILL CONTINUE ACROSS THE AREA THROUGH THE
WEEKEND. THE RISK OF ICE JAMS ON RIVERS WILL PERSIST.

THE FLOOD POTENTIAL IS EXPECTED TO INCREASE AGAIN EARLY NEXT WEEK
AS MELTING SNOW COMBINES WITH RAINFALL. RENEWED FLOODING OF
RIVERS...CREEKS AND LOW LYING AREAS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ICE JAMS...AS
WELL AS ANY SNOWFALL REPORTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-291015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
512 AM EST THU FEB 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THROUGHOUT MUCH
OF THIS TIME PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:25 PM ESTWinter Weather AdvisoryIWXAllen, Van Wert11 hr

Nearby

Snow Advisories in Indiana, 2008Snow Advisories in Ohio, 2008Snow Advisories in Michigan, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.